Alert archive / Maine / Beach Hazards Statements in 2024
Beach Hazards Statement 5, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Jun 1, 2024, 3:43 AM EDT for Hancock County, Washington County, Maine. It took effect at Jun 1, 2024, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2024, 3:43 AM EDT (07:43 UTC)
- In effect from
- Jun 1, 2024, 8:00 AM EDT
- Expired
- Jun 1, 2024, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 2524 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
198 WHUS41 KCAR 010743 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 343 AM EDT Sat Jun 1 2024 MEZ029-030-020000- /O.NEW.KCAR.BH.S.0005.240601T1200Z-240602T0000Z/ Coastal Hancock-Coastal Washington- 343 AM EDT Sat Jun 1 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT....The warm air temperatures in the 60s to low 70s may cause people to underestimate the dangers of the very cold water temperatures which are currently only in the mid to upper 40s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...The cold temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ Sinko
1 follow-up statement
762 WHUS41 KCAR 020006 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 806 PM EDT Sat Jun 1 2024 MEZ029-030-030000- /O.EXP.KCAR.BH.S.0005.000000T0000Z-240602T0000Z/ /O.NEW.KCAR.BH.S.0006.240602T1200Z-240603T0000Z/ Coastal Hancock-Coastal Washington- 806 PM EDT Sat Jun 1 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SUNDAY MORNING THROUGH SUNDAY EVENING... * WHAT....The warm air temperatures in the 60s to low 70s may cause people to underestimate the dangers of the very cold water temperatures which are currently only in the mid to upper 40s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From 8 AM EDT Sunday morning into Sunday evening. * IMPACTS...The cold temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ Bloomer
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at May 31, 11:55 PM EDT, 3 hours 48 minutes earlier.
Area forecast discussion, May 31, 11:55 PM EDT, 3 hours 48 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1155 PM EDT Fri May 31 2024 .SYNOPSIS... High pressure slowly builds in this weekend and remains over the area into early next week. && .NEAR TERM /THROUGH SATURDAY/... 11:55PM Update...No major changes with this update. Got some high clouds rotating down from the north on the backside of the 500mb trof that is to our east. Previous Discussion... For tonight, skies should late this evening with temps dipping down toward 40F acrs the north. Airmass warmer than last night so not expecting any frost overnight acrs the area. Mostly sunny skies expected on Saturday with deep mixing up toward 750mb in the afternoon. This will likely result in northerly winds gusting toward 20mph. Temps will be near seasonal norms with highs around 70 and into the lower 70s over most locations. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... Quiet weather from Saturday night through Monday. A blocked upper level pattern persists, with an upper level low pressure remaining parked to our east just south of Nova Scotia, while an upper level ridge of high pressure remains centered just off to our west. This puts us under dry northerly flow. Dry Saturday night through Sunday night with mostly clear skies, and too much subsidence Sunday for any diurnally driven showers. Warmer on Sunday with highs in the mid 70s to low 80s, but dewpoints will still be low (in the 40s), so it will still feel comfortable. Perhaps a few afternoon showers on Monday as a weak vort max rotates NE to SW around the upper level low to east, with a bit more afternoon instability. Still, generally went with only 20 percent PoPs. Still warm Monday with highs in the mid 70s to 80s. Dewpoints up a touch from Sunday, but still reasonable with generally low 50s. Fairly light winds the whole period Saturday night through Monday. Models in good agreement. Main item of uncertainty is how many showers are able to form Monday afternoon. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... Upper level ridge that had been centered just off to our west moves roughly over the state Tuesday/Wednesday. While we can't rule out isolated afternoon showers, the weather should remain quiet with above average temperatures and a good amount of sun. Ridge slowly breaks down toward Thursday/Friday, but model agreement falls apart as to how fast and dramatically the ridge breaks down. The general model trend has been for dry weather hanging on longer than before. We could see some increased shower activity Thursday, but more likely it should hold off until Friday. && .AVIATION /04Z SATURDAY THROUGH WEDNESDAY/... NEAR TERM: VFR next 24 hours. Gusty nw winds will diminish this evening before increasing again from the north after 15z Saturday. SHORT TERM: Generally VFR Saturday night through Wednesday. Winds generally less than 10 kts and variable in direction. && .MARINE... NEAR TERM: Winds and seas remain well below small craft levels tonight and Saturday. SHORT TERM: Winds and seas easily below small craft Saturday night through Wednesday. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Buster/Sinko Short Term...Foisy Long Term...Foisy Aviation...Buster/Sinko/Foisy Marine...Buster/Sinko/Foisy
Hazardous weather outlook, May 31, 5:33 AM EDT, 22 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 533 AM EDT Fri May 31 2024 MEZ001>006-010-011-015>017-031-032-010945- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Southern Piscataquis- Northern Washington- 533 AM EDT Fri May 31 2024 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-010945- Coastal Hancock-Coastal Washington- 533 AM EDT Fri May 31 2024 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-010945- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 533 AM EDT Fri May 31 2024 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Beach Hazards Statements in Maine, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.